Alert archive / Florida / Tornado Warnings in 1994
Tornado Warning 19, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Nov 16, 1994, 3:34 AM EST for Seminole County, Florida. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Nov 16, 1994, 3:34 AM EST (08:34 UTC)
- Expired
- Nov 16, 1994, 4:22 AM EST
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 160838 TORMLB FLC117-127-160930- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 334 AM EST WED NOV 16 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 430 AM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL FLORIDA ...SEMINOLE COUNTY IN EAST CENTRAL FLORIDA ...SOUTHERN VOLUSIA COUNTY AT 330 AM EST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO ABOUT 3 MILES WEST OF THE TOWN OF GENEVA IN SEMINOLE COUNTY. THE STORM WAS MOVING NORTHWEST AT 30 MPH AND WILL APPROACH THE SANFORD...DELTONA...AND OSTEEN AREAS BY 4AM. RESIDENTS SHOULD TAKE ACTION NOW! THIS IS A DANGEROUS STORM. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER IF AVAILABLE. OTHERWISE GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDINGz OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Nov 16, 3:10 AM EST, 24 minutes earlier.
Area forecast discussion, Nov 16, 3:10 AM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 309 AM EST WED NOV 16 1994 FORECAST WILL FOLLOW NHC ADVISORY WHICH IS REASONABLY CLOSE TO THE ETA MODEL. DRY SLOT SEEMS TO HAVE ROTATED ALL THE WAY AROUND GORDON...SO HEAVIEST RAINFALL IS WELL DETACHED FROM THE CENTER...OVER EAST CENTRAL FLORIDA. MAIN CONVECTIVE BAND HAS SHIFTED TO CAPE CANAVERAL AND POINTS NORTHWARD. THEREFORE...WITH VERY LITTLE MOVEMENT OF GORDON FORECAST TODAY...WILL GO WITH NEAR 100 POPS GROUPS 1/2 TODAY AND BEEF UP WORDING OF RAINFALL. WITH HIGH PRECIPITABLE WATER VALUES...REMAINING AREAS SHOULD HAVE LIKELY/CATEGORICAL POPS TODAY. OTHERWISE HAVE MADE MINOR ADJUSTMENTS TO WINDS BASED ON LATEST ADVISORY POSITIONS. OF COURSE WIND DIRECTION HIGHLY DEPENDENT ON HOW GORDON DECIDES TO MOVE. OTHERWISE ALL WATCHES/WARNINGS/ADVISORIES SEEM APPROPRIATE. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA @3...BREVARD INDIAN RIVER @4...ST LUCIE MARTIN @5...OKEECHOBEE MCO RT 80 72 81 +86 DAB RT 79 71 78 +86 MLB RT 80 71 80 986
In the hours before
Special weather statement, Nov 16, 12:14 AM EST, 3 hours 20 minutes before
FLZ041-044>047-053-054-058-059-064-501-160615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1212 AM EST WED NOV 16 1994 ...TROPICAL STORM WARNING IN EFFECT FOR THE EAST CENTRAL FLORIDA COASTAL COUNTIES FROM TITUSVILLE AND SOUTHWARD... ...TORNADO WATCH IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA COUNTIES UNTIL 5 AM... ...HIGH WIND WARNING IN EFFECT FOR BREVARD COUNTY NORTH OF TITUSVILLE...VOLUSIA COUNTY...AND ALL EAST CENTRAL FLORIDA INTERIOR COUNTIES THROUGH WEDNESDAY... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY... AT MIDNIGHT...THE SPIRAL BANDS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM GORDON CONTINUED TO MOVE OVER THE EAST CENTRAL FLORIDA AREA. WIDESPREAD MODERATE RAIN COVERED ALL COUNTIES IN THE AREA WITH THUNDERSTORMS MOVING...FROM THE OFFSHORE AREA...ALONG THE ENTIRE EAST CENTRAL FLORIDA COAST. SHOWERS AND THUNDERSTORMS WERE MOVING NORTH TO NORTHWEST AT 30 MPH. REPORTS OF WINDS NEAR 40 MPH AND HEAVY RAINS CONTINUED IN THE BAREFOOT BAY AREA. EARLIER THIS EVENING A THUNDERSTORM PRODUCED DAMAGE IN THE BAREFOOT BAY AREA. NUMEROUS HOMES AND VEHICLES WERE DAMAGED. INJURIES AND ONE FATALITY WAS ALSO REPORTED. ISOLATED POCKETS OF STANDING WATER AND MINOR FLOODING WAS REPORTED IN THE HOLOPAW AREA. RADAR AND SATELLITE ESTIMATES INDICATED THAT RAIN FELL AT A RATE OF ABOUT ONE INCH PER HOUR OVER THE EASTERN PORTION OF ORANGE COUNTY...BREVARD...AND INDIAN RIVER COUNTY OVER THE LAST S&EVERAL HOURS. URBAN FLOODING CONTINUES TO BE A THREAT. STRONG WINDS...HEAVY RAINS...AND POSSIBLE TORNADOES REAMIN A HIGH THREAT THROUGHOUT THE NIGHT. RESIDENTS ARE ADVISED TO MONITOR THIS DANGEROUS WEATHER SITUATION.
Special weather statement, Nov 16, 1:21 AM EST, 2 hours 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-161025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 121 AM EST WED NOV 16 1994 ...TORRENTIAL RAINFALL ALONG THE EAST CENTRAL FLORIDA COAST... ...FLOOD WATCH REMAINS IN EFFECT... AT 115 AM EST...WEATHER RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS OVER PARTS OF EAST CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS. THE SHOWERS AND THUNDERSTORMS WERE ASSOCIATED WITH TROPICAL STORM GORDON. TORRENTIAL RAINFALL WAS OCCURRING FROM NEW SMYRNA BEACH...TO CAPE CANAVERAL...TO MELBOURNE...TO BAREFOOT BAY...TO VERO BEACH AND FT PIERCE. SOME HEAVY RAIN ALSO REACHED AS FAR INLAND AS KISSIMMEE/ST CLOUD. THE HEAVIEST RAIN WAS IN THE MELBOURNE AREA. MOVEMENT WAS NORTHWEST AT 30 MPH. DURING THE NIGHT AND INTO THE MORNING...EAST CENTRAL FLORIDA WILL RECEIVE GENEROUS RAINFALL...ESPECIALLY FOR THE COASTAL COUNTIES. ESTIMATED RAINFALL AMOUNTS OF 4 TO 6 INCHES FROM NEAR KISSIMMEE AND KENANSVILLE...TO VERO BEACH...TO MELBOURNE/PALM BAY...TO TITUSVILLE FELL ON TUESDAY WHICH HAS ALREADY SATURATED THE GROUND. WITH THE CONTINUED RAINFALL OVERNIGHT...FLOODING OF CERTAIN URBAN AREAS...STREETS...UNDERPASSES...SECONDARY ROADS...SMALL STREAMS...AND POOR DRAINAGE AREAS WILL CERTAINLY OCCUR. THIS WILL RESULT IN VERY HAZARDOUS DRIVING OVERNIGHT AND IN THE MORNING. IT IS ADVISED THAT YOU DO NOT DRIVE IF AT ALL POSSIBLE. FLOODED ROADWAYS ARE DIFFICULT TO SEE AT NIGHT. ALSO...CONTINUED RAINFALL WILL ACCUMULATE IN LOW SPOTS. MANY DRAINAGE DITCHES AND HOLDING PONDS ARE NEAR FULL. RESIDENTS SHOULD STAY ABREAST OF THE LATEST RAINFALL AND BE PREPARED TO PROTECT THEIR PROPERTY IF LOCALIZED FLOODING OCCURS NEAR THEM. RAINFALL FROM TROPICAL STORM GORDON WILL AFFECT EAST CENTRAL FLORIDA THROUGH THURSDAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. DWS
Special weather statement, Nov 16, 1:23 AM EST, 2 hours 11 minutes before
FLZ041-044>047-053-054-058-059-064-501-161025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 121 AM EST WED NOV 16 1994 ...TORRENTIAL RAINFALL ALONG THE EAST CENTRAL FLORIDA COAST... ...FLOOD WATCH REMAINS IN EFFECT... AT 115 AM EST...WEATHER RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS OVER PARTS OF EAST CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS. THE SHOWERS AND THUNDERSTORMS WERE ASSOCIATED WITH TROPICAL STORM GORDON. TORRENTIAL RAINFALL WAS OCCURRING FROM NEW SMYRNA BEACH...TO CAPE CANAVERAL...TO MELBOURNE...TO BAREFOOT BAY...TO VERO BEACH AND FT PIERCE. SOME HEAVY RAIN ALSO REACHED AS FAR INLAND AS KISSIMMEE/ST CLOUD. THE HEAVIEST RAIN WAS IN THE MELBOURNE AREA. MOVEMENT WAS NORTHWEST AT 30 MPH. DURING THE NIGHT AND INTO THE MORNING...EAST CENTRAL FLORIDA WILL RECEIVE GENEROUS RAINFALL...ESPECIALLY FOR THE COASTAL COUNTIES. ESTIMATED RAINFALL AMOUNTS OF 4 TO 6 INCHES FROM NEAR KISSIMMEE AND KENANSVILLE...TO VERO BEACH...TO MELBOURNE/PALM BAY...TO TITUSVILLE FELL ON TUESDAY WHICH HAS ALREADY SATURATED THE GROUND. WITH THE CONTINUED RAINFALL OVERNIGHT...FLOODING OF CERTAIN URBAN AREAS...STREETS...UNDERPASSES...SECONDARY ROADS...SMALL STREAMS...AND POOR DRAINAGE AREAS WILL CERTAINLY OCCUR. THIS WILL RESULT IN VERY HAZARDOUS DRIVING OVERNIGHT AND IN THE MORNING. IT IS ADVISED THAT YOU DO NOT DRIVE IF AT ALL POSSIBLE. FLOODED ROADWAYS ARE DIFFICULT TO SEE AT NIGHT. ALSO...CONTINUED RAINFALL WILL ACCUMULATE IN LOW SPOTS. MANY DRAINAGE DITCHES AND HOLDING PONDS ARE NEAR FULL. RESIDENTS SHOULD STAY ABREAST OF THE LATEST RAINFALL AND BE PREPARED TO PROTECT THEIR PROPERTY IF LOCALIZED FLOODING OCCURS NEAR THEM. RAINFALL FROM TROPICAL STORM GORDON WILL AFFECT EAST CENTRAL FLORIDA THROUGH THURSDAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. DWS
Special weather statement, Nov 16, 2:16 AM EST, 1 hour 18 minutes before
FLZ038-160755- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 216 AM EST WED NOV 16 1994 ...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL BETWEEN THE FLAGLER COUNTY LINE AND DAYTONA BEACH. THESE THUNDERSTORMS WERE MOVING NORTHWEST AT 20 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
Special weather statement, Nov 16, 2:45 AM EST, 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-160845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 245 AM EST WED NOV 16 1994 ...TORNADO WATCH CONTINUES IN EFFECT FOR EAST CENTRAL FLORIDA UNTIL 5AM EST... ...SEVERAL STRONG THUNDERSTORMS WITHIN SPIRAL BANDS... AT 240 AM EST...WEATHER RADAR INDICATED A SPIRAL BAND ASSOCIATED WITH TROPICAL STORM GORDON FROM 15 MILES EAST OF VERO BEACH...TO NEAR THE COAST AT COCOA BEACH...TO NEAR SANFORD. ANOTHER BAND WAS FROM 25 MILES SOUTHEAST OF DAYTONA BEACH...TO NEAR THE COAST AT DAYTONA BEACH. SEVERAL STORMS WITHIN THESE BANDS WERE SHOWING SIGNS OF WEAK ROTATION. THIS MEANS THAT THERE IS THE POTENTIAL FOR SHORT-LIVED TORNADOES. THROUGH 4AM...THE GREATEST THREAT WILL BE IN THE AREA FROM DELAND...TO SANFORD...TO ORLANDO...TO TITUSVILLE AND MELBOURNE. ADDITIONAL STORMS MAY BECOME STRONG AND MOVE ONSHORE BREVARD AND VOLUSIA COUNTIES FROM ORMOND TO SEBASTIAN. RESIDENTS OF EAST CENTRAL FLORIDA...ESPECIALLY THOSE IN BREVARD...VOLUSIA...SEMINOLE...AND ORANGE COUNTIES SHOULD STAY ALERT TO THE LATEST WEATHER INFORMATION. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. IF YOU ARE IN THE PATH OF A TORNADO...SEEK SHELTER IN A STRONG HOUSE OR BUSINESS. FIND A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID ROOMS WITH WINDOWS IF POSSIBLE. DO NOT STAY IN A MOBILE HOME IF YOU ARE THREATENED BY A TORNADO. FIND THE DESIGNATED SHELTER IN YOUR MOBILE HOME PARK OR A STRONG NEARBY BUILDING.
Special weather statement, Nov 16, 2:46 AM EST, 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-160845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 245 AM EST WED NOV 16 1994 ...TORNADO WATCH CONTINUES IN EFFECT FOR EAST CENTRAL FLORIDA UNTIL 5AM EST... ...SEVERAL STRONG THUNDERSTORMS WITHIN SPIRAL BANDS... AT 240 AM EST...WEATHER RADAR INDICATED A SPIRAL BAND ASSOCIATED WITH TROPICAL STORM GORDON FROM 15 MILES EAST OF VERO BEACH...TO NEAR THE COAST AT COCOA BEACH...TO NEAR SANFORD. ANOTHER BAND WAS FROM 25 MILES SOUTHEAST OF DAYTONA BEACH...TO NEAR THE COAST AT DAYTONA BEACH. SEVERAL STORMS WITHIN THESE BANDS WERE SHOWING SIGNS OF WEAK ROTATION. THIS MEANS THAT THERE IS THE POTENTIAL FOR SHORT-LIVED TORNADOES. THROUGH 4AM...THE GREATEST THREAT WILL BE IN THE AREA FROM DELAND...TO SANFORD...TO ORLANDO...TO TITUSVILLE AND MELBOURNE. ADDITIONAL STORMS MAY BECOME STRONG AND MOVE ONSHORE BREVARD AND VOLUSIA COUNTIES FROM ORMOND TO SEBASTIAN. RESIDENTS OF EAST CENTRAL FLORIDA...ESPECIALLY THOSE IN BREVARD...VOLUSIA...SEMINOLE...AND ORANGE COUNTIES SHOULD STAY ALERT TO THE LATEST WEATHER INFORMATION. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. IF YOU ARE IN THE PATH OF A TORNADO...SEEK SHELTER IN A STRONG HOUSE OR BUSINESS. FIND A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID ROOMS WITH WINDOWS IF POSSIBLE. DO NOT STAY IN A MOBILE HOME IF YOU ARE THREATENED BY A TORNADO. FIND THE DESIGNATED SHELTER IN YOJUR MOBILE HOME PARK OR A STRONG NEARBY BUILDING.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 7:06 PM EST | Tornado Warning | MLB | Brevard | 54 min |
| Nov 15, 8:32 PM EST | Tornado Warning | MLB | Brevard | 58 min |
| Nov 15, 9:35 PM EST | Tornado Warning | MLB | Brevard | 55 min |
| Nov 15, 9:47 PM EST | Tornado Warning | MLB | Palm Beach | 58 min |
| Nov 15, 10:47 PM EST | Tornado Warning | MLB | Palm Beach | 58 min |
| Nov 16, 3:34 AM EST | Tornado Warning | MLB | Volusia | 56 min |
| Nov 16, 9:16 AM EST | Tornado Warning | MLB | Palm Beach | 29 min |
Nearby
Tornado Warnings in Florida, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.